How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Josh Your Own Question
Dr. Josh
Dr. Josh, Doctor
Category: Health
Satisfied Customers: 3830
Experience:  Practicing Physician, Family Physician for 7 years
6740150
Type Your Health Question Here...
Dr. Josh is online now
A new question is answered every 9 seconds

I had menstrual cramps and I took a large dosage of

Customer Question

I had menstrual cramps and I took a large dosage of ibuprofen followed by midol later and I'm experiencing stomach pains & diarriea I'm wondering if I took too much and what I should do
JA: How long have you been in pain? Are you experiencing any vomiting or nausea?
Customer: No vommiting or nausea. Just a few hours. I didn't feel too bad when I was up and busy.
JA: Anything else in your medical history you think the doctor should know?
Customer: No.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 5 months ago.
Category: Health
Expert:  Dr. Josh replied 5 months ago.

Hello

Welcome to Justanswer website.

Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I can address your concern

Do you know the dosage of Ibuprofen you took?

How many hours later you took midol?

Customer: replied 5 months ago.
I took 6 ibuprofen around 1 ish then around 5 I took two midol
Customer: replied 5 months ago.
The ibuprofen were 200mg
Expert:  Dr. Josh replied 5 months ago.

Hello

Welcome to Justanswer website.

Myself Dr Josh and I’m happy to help with your question today.

Yes,you need to go to ER now.

Ibuprofen is a type of nonsteroidal anti-inflammatory drug (NSAID). The symptoms you are having of stomach pain & diarrhea is most likely because of overdosage of Ibuprofen .

Midol contains:

  • Acetaminophen 500 mg
  • Caffeine 60 mg
  • Pyrilamine maleate 15 mg

The maximum amount of ibuprofen for adults is 800 milligrams per dose.

You took 6 tablets of Ibuprofen(total 1200mg) .This is overdosage.An ibuprofen overdose can damage your stomach or intestines.

Although stomach cramps & diarrhea are not very serious symptoms but you still need to go and see a doctor immediately. The symptoms may not show right now but the overdose may show signs in the long run.

You may be given Activated charcoal and/or laxative.Vitals to be monitored & symptomatic treatment accordingly.

So bot***** *****ne is you need to go to Emergency Room(ER) now without any delay.

Hope this helped

Please use the REPLY BUTTON to reply back to me

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr. Josh replied 5 months ago.

Dear customer

Is there anything else that you would like to know. , I am happy to address your follow-up questions.

Thank you.

Kind Regards

Dr.Josh

Customer: replied 5 months ago.
What could happen if I don't?
Customer: replied 5 months ago.
Go in to the Er I mean
Expert:  Dr. Josh replied 5 months ago.

One may get following symptoms from overdosage if not treated:

  • Bleeding in stomach or intestine
  • Vomiting
  • Breathing difficulty
  • Little to no urine production
  • Drowsiness
  • Sweating
  • Dizziness
  • Seizures

So my best advise for you is to go to ER.The symptoms may not show right now but the overdose may show signs in the long run.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr. Josh replied 5 months ago.

Dear customer

I hope my answers helped.If you still have any questions,I am happy to answer you further.

Thank you.

Kind Regards

Dr.Josh

Related Health Questions